Alert archive / Pennsylvania / Wind Chill Advisories in 2015

Wind Chill Advisory 4, NWS State College, PA

February 2, 201514 counties in Pennsylvania

NWS State College, PA issued this wind chill advisory at Feb 2, 2015, 2:48 PM EST for 14 counties in Pennsylvania. It took effect at Feb 3, 2015, 1:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2015, 2:48 PM EST (19:48 UTC)
In effect from
Feb 3, 2015, 1:00 AM EST
Expired
Feb 3, 2015, 7:54 AM EST
In force
7 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Schuylkill County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 46 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 672 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
106 kt
0-1 km storm-relative helicity
672 m²/s²
0-3 km storm-relative helicity
640 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WWUS41 KCTP 021948
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
248 PM EST MON FEB 2 2015


PAZ004>006-010>012-017>019-024-037-041-042-045-046-053-058-030800-
/O.NEW.KCTP.WC.Y.0004.150203T0600Z-150203T1400Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...MANSFIELD...WELLSBORO...
LAPORTE...LOCK HAVEN...WILLIAMSPORT...BLOOMSBURG...BERWICK...
POTTSVILLE
248 PM EST MON FEB 2 2015

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST
TUESDAY.

* LOCATIONS...MUCH OF NORTH-CENTRAL PENNSYLVANIA

* HAZARD TYPES...LOW WIND CHILLS

* WIND CHILL READINGS...AS LOW AS 16 BELOW

* TIMING...THE COLDEST READINGS WILL BE AFTER MIDNIGHT THROUGH 7
  OR 8 AM.

* IMPACTS...FROSTBITE POSSIBLE TO SKIN EXPOSED FOR MORE THEN 30
  MINUTES.

* WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...3 BELOW TO 8 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND
GLOVES. YOUNG CHILDREN...THE ELDERLY AND THE  HOMELESS ARE
ESPECIALLY VULNERABLE TO THE COLD. APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE PETS HAVE ADEQUATE PROTECTION FROM THE COLD
TEMPERATURES.

&&

$$
3 follow-up statements
742 
WWUS41 KCTP 030208
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
908 PM EST MON FEB 2 2015


PAZ004>006-010>012-017>019-024-037-041-042-045-046-053-058-031400-
/O.CON.KCTP.WC.Y.0004.150203T0600Z-150203T1400Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...MANSFIELD...WELLSBORO...
LAPORTE...LOCK HAVEN...WILLIAMSPORT...BLOOMSBURG...BERWICK...
POTTSVILLE
908 PM EST MON FEB 2 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
TUESDAY...

* LOCATIONS...MUCH OF NORTH-CENTRAL PENNSYLVANIA

* HAZARD TYPES...LOW WIND CHILLS

* WIND CHILL READINGS...AS LOW AS 19 BELOW.

* TIMING...THE COLDEST READINGS WILL BE AFTER MIDNIGHT THROUGH 7 
  OR 8 AM.

* IMPACTS...FROSTBITE POSSIBLE TO SKIN EXPOSED FOR MORE THEN 30 
  MINUTES.

* WINDS...WEST TO NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...5 BELOW TO 12 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND
GLOVES. YOUNG CHILDREN...THE ELDERLY AND THE  HOMELESS ARE
ESPECIALLY VULNERABLE TO THE COLD. APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE PETS HAVE ADEQUATE PROTECTION FROM THE COLD
TEMPERATURES.

&&

$$

LAMBERT
006 
WWUS41 KCTP 030758
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
258 AM EST TUE FEB 3 2015

PAZ004>006-010>012-017>019-024-037-041-042-045-046-053-058-031400-
/O.CON.KCTP.WC.Y.0004.000000T0000Z-150203T1400Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...MANSFIELD...WELLSBORO...
LAPORTE...LOCK HAVEN...WILLIAMSPORT...BLOOMSBURG...BERWICK...
POTTSVILLE
258 AM EST TUE FEB 3 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WIND CHILL READINGS...AS LOW AS 15 BELOW.

* IMPACTS...FROSTBITE TO SKIN EXPOSED FOR MORE THEN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND
GLOVES. YOUNG CHILDREN...THE ELDERLY AND THE  HOMELESS ARE
ESPECIALLY VULNERABLE TO THE COLD. APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE PETS HAVE ADEQUATE PROTECTION FROM THE COLD
TEMPERATURES.

&&

$$
MS
821 
WWUS41 KCTP 031254
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
754 AM EST TUE FEB 3 2015


PAZ004>006-010>012-017>019-024-037-041-042-045-046-053-058-031400-
/O.CAN.KCTP.WC.Y.0004.000000T0000Z-150203T1400Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-COLUMBIA-SCHUYLKILL-
754 AM EST TUE FEB 3 2015

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WIND CHILL ADVISORY.

TEMPERATURES ARE WARMING AND THE WIND CHILLS ARE NO LONGER
EXPECTED TO BE AT OR BELOW 15 BELOW.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 2:41 PM EST, 7 minutes earlier.

Area forecast discussion, Feb 2, 2:41 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
241 PM EST MON FEB 2 2015

.SYNOPSIS...
HIGH PRESSURE WILL SLIDE INTO THE MID-ATLANTIC STATES. COLD AIR
AND WINDS TONIGHT WILL LEAD TO LOW WIND CHILLS. A COLD FRONT WILL
PUSH INTO PENNSYLVANIA ON WEDNESDAY...CREATING SOME LIGHT SNOW.
SOME OF THE COLDEST TEMPERATURES OF THE SEASON ARE POSSIBLE
FRIDAY MORNING. TEMPERATURES WILL MODERATE FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
WINDS ARE GUSTING WELL INTO THE 30S ACROSS THE SRN COUNTIES. THE
GRADIENT WILL STAY TIGHT INTO THE EARLY EVENING HOURS. DECOUPLING
AND THE SLACKENING GRADIENT SHOULD ALLOW WINDS TO DIMINISH...BUT
NOT TOTALLY GO AWAY. THEREFORE...THE WIND ADVY SHOULD BE OK TO DIE
AT 01Z OR BE DROPPED EARLIER.

THE LIGHTER WINDS WILL BE ACROSS THE NORTH BUT PARTIAL CLEARING
AND THE BITTER COLD AIR WILL COMBINE TO MAKE WIND CHILLS AROUND
-15F. THIS LEADS TO A WIND CHILL ADVY FOR MUCH OF THE AREA EXCEPT
THE LOWER SUSQ AND THE S-C MTNS WHERE TEMPS WILL BE MILDER THANKS
TO THE MIXED/MOVING AIR. WILL RUN THE WC ADVY THRU 9AM...AS THE WC
VALUES ARE BORDERLINE AND SHOULD BE MUCH BETTER JUST SHORTLY AFTER
SUNRISE.

CLOUDS MAY THWART THE COOLING OVERNIGHT OVER THE N/W...BUT MSTR IS
THIN. WILL MENTION FLURRIES FOR THE EVENING...BUT DROP THE MENTION
AND THE SKY COVER LATER IN THE EVENING WITHOUT MUCH UPSTREAM
MOISTURE AND A MOSTLY-FROZEN LAKE ERIE.

&&

.SHORT TERM /TUESDAY/...
COLD START TO THE DAY WITH LOW WIND CHILLS IN THE NORTH BUT SFC
HIGH BUILDS ONTO THE MID-ATLANTIC STATES THROUGH THE DAY. WHILE
WINDS DO BACK IN RESPONSE...THEY DO NOT REALLY CLIMB MUCH AT ALL
IN SPEED. SCT/BKN CLOUDS MAY BE FOUND OVER THE MOUNTAINS...BUT IT
SHOULD BE M/S ELSEWHERE WITH ONLY PASSING MID/HIGH CLOUDS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
ENSEMBLE MEAN 5H PATTERN SHOWS AN ALBERTA CLIPPER DIVING SE INTO
THE REGION WED/THU. ALL MED RANGE GUIDANCE TRACKS ASSOC SFC LOW
NORTH OF THE STATE EARLY WED...LIKELY PRODUCING A BIT OF LGT SNOW
ACROSS NORTHERN PA. A WEAK LOW ON TRAILING COLD FRONT COULD
SUPPORT SOME LINGERING LGT SNOW ACROSS THE REGION /MAINLY
ALLEGHENIES/ INTO EARLY THURSDAY.

MODERATING TEMPS AHEAD OF CLIPPER COULD RESULT IN A DAY OF NEAR
NORMAL HIGHS WEDNESDAY. HOWEVER...A REINFORCING SHOT OF ARCTIC
AIR LOOKS NEARLY CERTAIN BEHIND CLIPPER LATE THIS WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
LOW PRESSURE DEEPENING OFF THE COAST. AXIS OF UPPER TROUGH WILL
BE PAST BY 00Z. HIGH PRESSURE SLIDING IN FROM THE WEST...BUT THE
CENTER WILL STAY TO OUR SOUTH. A COLD FRONT MOVES DOWN FROM THE NW
WED.

THE RAIN IS OFF TO THE EAST AND SCT SHSN HAVE KICKED IN OVER THE
HIGH TERRAIN OF THE WESTERN MOUNTAINS. ANY REDUCTIONS BELOW VFR
WILL BE BEFORE 20Z AT MOST TERMINALS AS THE LOW CLOUDS LIFT AND
THE WIND FINALLY KICKS UP - WITH A VENGEANCE - IN THE SE AND
BLOWS THE FOG AWAY. THE WIND WILL REMAIN VERY GUSTY THRU AT LEAST
00Z...AND AT LEAST 15-20 KTS SUSTAINED IN SPOTS THROUGH 03 OR 06Z.
LIGHTER WIND OF 10KTS OR SO FOR THE REST OF THE PERIOD. IT MIGHT
GET A LITTLE GUSTIER DURING THE DAY TUESDAY OVER THE MOUNTAINS.

OUTLOOK...

WED...LGT SNOW POSSIBLE N/W.

THU...AM LGT SNOW POSSIBLE.

FRI-SAT...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 1 AM TO 9 AM EST TUESDAY FOR
PAZ004>006-010>012-017>019-024-037-041-042-045-046-049-051>053-
058.
WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR PAZ024>028-
033>036-056>059-063>066.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...ROSS/FITZGERALD
AVIATION...DANGELO
Hazardous weather outlook, Feb 2, 11:34 AM EST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1134 AM EST MON FEB 2 2015

PAZ024>028-033>036-056>059-063>066-031645-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
1134 AM EST MON FEB 2 2015

...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

LOW WINDS CHILLS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW WIND CHILLS ARE EXPECTED TUESDAY MORNING AND PERHAPS AGAIN ON
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-031645-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
1134 AM EST MON FEB 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOW WINDS CHILLS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW WIND CHILLS ARE EXPECTED TUESDAY MORNING AND PERHAPS AGAIN ON
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Feb 2, 10:21 AM EST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1021 AM EST MON FEB 2 2015

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-022115-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1013 AM EST MON FEB 2 2015

...RAPIDLY FALLING TEMPERATURES MAY RESULT IN HAZARDOUS DRIVING
CONDITIONS TODAY...

A COLD FRONT CROSSING THE REGION WILL QUICKLY BE FOLLOWED BY
PLUMMETING TEMPERATURES LATE THIS MORNING ACROSS THE NORTHERN
MOUNTAINS AND LAUREL HIGHLANDS AND EARLY THIS AFTERNOON IN THE
CENTRAL MOUNTAINS AND SUSQUEHANNA VALLEY. THE COMBINATION OF WET
ROADS FROM OVERNIGHT PRECIPITATION ALONG WITH THE RAPIDLY FALLING
TEMPERATURES MAY RESULT IN ICY CONDITIONS...ESPECIALLY ON
UNTREATED ROADS...BRIDGES...AND OVERPASSES.

MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER AND ROAD
CONDITIONS. BE PREPARED FOR THE POTENTIAL OF ICY ROADS. SLOW DOWN
AND ALLOW EXTRA TIME WHEN TRAVELING.

RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 11:38 AM ESTWind AdvisoryCTPAdams, Bedford, Blair, Cambria, Cumberland, Dauphin and 11 more8 hr

Nearby

Wind Chill Advisories in Pennsylvania, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.